MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the package was contaminated.A 14mmx50cm interlock coil was selected for use on the liver.During preparation, it was noted that the package was contaminated.Both the package seal and the sterility of the device were compromised.The device did not enter the patient's body and the procedure was completed with a different device.No complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Device returned with its original opened packaging.The closure strip was present and it was opened.Some damages (crease/bend) were identified on the outer packaging.The original pouch was not received.The coil and a non-boston scientific catheter were returned for this complaint.The coil was found exiting the non-boston scientific catheter.The coil was inspected and it was kinked and stretched.The zap tip was detached and it was not returned.No damages were found.Functional inspection was performed and it was possible to remove the main coil from the non-boston scientific catheter.No resistance was noted.Microscopic inspection of the main coil was performed and revealed that the zap tip was detached and it was not returned.The interlocking arm was inspected and no anomalies was noted.Dimensional inspection of the primary coil outer diameter (od) was performed and was within specifications.However, dimensional inspection of the number of the number of fiber bundles revealed missing fiber bundles and does not meet specification.The number of fiber bundles fail due to the coil condition.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10484172
Report Number2134265-2020-12143
Device Sequence Number16822847
Product Code KRD
UDI-Device Identifier08714729845294
UDI-Public08714729845294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024229948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight60